I have been taking Lexapro for about 6 years now, and in the past year I have experienced some very strange occurrences. The first time was after smoking about a gram of cannabis across a period of three hours. I felt panic and like I was going to throw up or pass out, not knowing which it was going to be I headed to the bathroom. As soon as I saw the mirror I saw colorful lights flashing across the mirror (i have never taken psychedelics but I would relate this to what I've heard about them), I spun around and lost consciousness for a few seconds. I stopped smoking for a while after this..
About six months later I was having a few beers with my family; I was trying to be carfull, only drinking one beer an hour. When I was halfway through my third beer (in the third, perhaps fourth hour) I got up to get something to drink and felt a surge of energy rush into my head: it felt like it was lit up with lights. I laid down and the next morning I was fine. Again I stopped drinking for a period of time. But then, about two months later when I drank about 4 glasses of wine at thanksgiving I did not have any problem.
My last occasion was again with Cannabis, but I only had two hits and after watching tv for thirty minutes, my heart began to race and I started having a panic attack fearing I would have a heart attack. I took deep breaths to try to calm myself down. Once my heart was at a more normal pace my legs began to twitch violently and stopped a couple minutes later. I felt weird the rest of the night and I didn't smoke anymore.
After all this explanation, I want to know if you (doctors) think I could have serotonin syndrome? Does it simply pass or is it a life-long condition?